Alert archive / Mississippi / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Mobile, AL

February 14, 20225 counties in Mississippi

NWS Mobile, AL issued this red flag warning at Feb 14, 2022, 2:52 PM CST for 5 counties in Mississippi. It took effect at Feb 15, 2022, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 2:52 PM CST (20:52 UTC)
In effect from
Feb 15, 2022, 10:00 AM CST
Expired
Feb 15, 2022, 6:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS84 KMOB 142052
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
252 PM CST Mon Feb 14 2022

...A RED FLAG WARNING IS NOW IN EFFECT FOR SOUTHEASTERN
MISSISSIPPI LATE TUESDAY MORNING INTO LATE TUESDAY AFTERNOON...

MSZ067-075-076-078-079-151100-
/O.NEW.KMOB.FW.W.0001.220215T1600Z-220216T0000Z/
Wayne-Perry-Greene-Stone-George-
252 PM CST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY FOR
SOUTHEASTERN MISSISSIPPI DUE TO A COMBINATION OF LOW HUMIDITY,
SUSTAINED WINDS TO 15MPH, AND ONGOING ABNORMALLY DRY 
CONDITIONS...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 10 AM to 6 PM CST Tuesday. 

* AFFECTED AREA...Fire weather zones 067, 075, 076, 078, and 
  079. 

* WIND...Southeasterly winds of 10 to 15mph gusting to near 20mph.

* HUMIDITY...Relative humidity values as low as 20% to 25%.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


MM
1 follow-up statement
622 
WWUS84 KMOB 151056
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
456 AM CST Tue Feb 15 2022

...A RED FLAG WARNING IS NOW IN EFFECT FOR SOUTHEASTERN
MISSISSIPPI LATE TUESDAY MORNING INTO LATE TUESDAY AFTERNOON...

MSZ067-075-076-078-079-160000-
/O.CON.KMOB.FW.W.0001.220215T1600Z-220216T0000Z/
Wayne-Perry-Greene-Stone-George-
456 AM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING FOR SOUTHEASTERN MISSISSIPPI DUE TO A
COMBINATION OF LOW HUMIDITY, SUSTAINED WINDS TO 15MPH, AND
ONGOING ABNORMALLY DRY CONDITIONS...

* AFFECTED AREA...Fire weather zones 067, 075, 076, 078, and 
  079. 

* WIND...Southeasterly winds of 10 to 15mph gusting to near
  20mph.

* HUMIDITY...Relative humidity values as low as 20% to 25%.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 12:09 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 14, 12:09 PM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1209 PM CST Mon Feb 14 2022

.NEAR TERM /Now Through Tuesday/...Forecast high temperatures
today remain on track to top out in the low to mid 60s under sunny
skies. Northwesterly flow aloft will slowly transition to
southwesterly flow by late tonight as a weak shortwave approaches
from the west. This shortwave will then pass overhead on Tuesday,
but with surface high pressure still in place across the eastern
US and PWATs below 0.5 inches, no precip is expected. Zonal flow
aloft will return in the wake of this shortwave by late Tuesday
afternoon. Temperatures during the near term period will
experience a warming trend as surface winds shift from
northwesterly today to southeasterly by tomorrow. Lows tonight
will drop into the mid to upper 30s. Highs on Tuesday increase to
the mid to upper 60s, with some locations possibly reaching the
70 degree mark. Lastly, a MODERATE risk of rip currents returns
for Tuesday, becoming a HIGH risk by Tuesday night. /22

&&

.AVIATION...
18Z issuance...VFR conditions will prevail for the next 24 hours.
Winds will remain light and variable throughout the day and into
tonight. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Red Flag Warnings in Mississippi, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.